Alert archive / Alabama / Flash Flood Warnings in 1999
Flash Flood Warning 26, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jun 27, 1999, 6:39 PM CDT for Butler County, Crenshaw County, Alabama. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 1999, 6:39 PM CDT (23:39 UTC)
- Expired
- Jun 28, 1999, 12:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Butler County, AL, Crenshaw County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 272341 FFWMOB ALC013-041-131-280545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 639 PM CDT SUN JUN 27 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WARNING FOR... BUTLER COUNTY IN SOUTHERN ALABAMA CRENSHAW COUNTY IN SOUTHERN ALABAMA WILCOX COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 1245 AM CDT * AT 635 PM CDT... NWS DOPPLER WEATHER RADAR INDICATED A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN THAT EXTENDED FROM BUTLER TO CAMDEN TO LUVERNE ALABAMA. CRENSHAW AND BUTLER COUNTIES HAVE REPORTED MANY DIRT ROADS AND A FEW PAVED ROADS TO BE INUNDATED WITH WATER. NWS DOPPLER WEATHER RADAR ESTIMATES INDICATE THAT BETWEEN TWO AND THREE INCHES OF RAIN HAS FALLEN OVER ISOLATED PORTIONS OF THESE COUNTIES SINCE 6 PM CDT SATURDAY EVENING. SOME LOCATIONS CONTINUE TO RECEIVE UP TO 2.5 INCHES PER HOUR WITH SCATTERED THUNDERSTORMS THIS AFTERNOON. THIS TREND WILL CONTINUE THROUGH 9 PM CDT...WITH LIGHTER AMOUNTS EXPECTED THEREAFTER. HOWEVER...EXCESS RAINFALL RUNOFF WILL KEEP SMALL CREEKS AND STREAMS AS WELL AS LOW-LYING AREAS SWOLLEN WITH HIGH WATER AFTER 9 PM CDT. * THIS WILL CAUSE WIDESPREAD FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS OVER THESE COUNTIES. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES AND POSSIBLE FUTURE ADDITIONAL WARNINGS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 2:38 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 27, 2:38 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 238 PM CDT SUN JUN 27 1999 SHORT WAVE ENERGY CURRENTLY TRACKING ACROSS THE TN VALLEY AND SPARKING SCATTERED CONVECTION ACROSS MUCH OF AL WILL PUSH EAST TONIGHT. HOWEVER...A WEAK MID-UPR LEVEL SHEAR ZONE GETS LEFT BEHIND THAT STRETCHES ALONG THE GULF COASTAL SECTIONS BACK TO WEST TX ON MON. THE AVN AND ETA MODELS ARE IN FAIR AGREEMENT AND HOLD THIS SHEAR ZONE ACROSS THE FA THRU MON BEFORE SAGGING IT SLIGHTLY SWD AND OVER THE NRN GULF BY TUE. THIS FEATURE COUPLED WITH A CONTINUED MOIST AND UNSTABLE AIRMASS WITH 2500+ CAPES...-5 LIS AND 2.0 INCH PWS WARRANT A CHANCE OF POPS THRU THE FCST PERIOD. WILL SHOW A SLIGHT DECREASE IN POPS INTO TUES AS MODELS SHOW A SLIGHT DRYING/MORE STABLE TREND AS THE UPR LEVEL RIDGE OVER TX BUILDS EAST AND THE SFC RIDGE BUILDS WEST FROM FL. HOWEVER...WILL KEEP CHANCE POPS IN THE FCST AS A FRONTAL BNDRY CONTINUES TO SLOWLY SAG SWD OUT OF NORTH MS-AL ON TUE AND PROVIDES THE FOCUS FOR MAINLY AFTN-EVNG CONVECTION. WILL LEAN TOWARD THE MUCH WETTER AVN POPS AND A SLIGHT WARMING TREND FOR HIGHS BY TUE. FOR TONIGHT...EXPECT SCATTERED CONVECTIVE ACTIVITY TO PERSIST THRU THIS EVENING BEFORE WEAKENING AND PUSHING E-SE BY MIDNIGHT. ALTHO GROUNDS ARE WELL SATURATED...NO FLOOD PROBLEMS HAVE BEEN REPORTED SO FAR. WILL CONTINUE TO HANDLE TONIGHTS ACTIVITY WITH URBAN AND SMALL STREAM ADVISORIES AND MONITOR FOR THE ISOLATED POTENTIAL FLASH FLOOD THREAT. OVER THE COASTAL WATERS...RIDGE BUILDING BACK INTO EASTERN GULF WILL KEEP A 10-15 KT SOUTHWEST FLOW OVER THE COASTAL WATERS THROUGH TUE. SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST OVERNIGHT WITH NOCTURNAL INFLUENCES. MOB 74/89/73/90 3534 PNS 75/89/74/90 3534 DTS 76/87/75/88 3534 GZH 73/90/72/91 4534 39
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:08 PM CDT | Flash Flood Warning | MOB | Clarke | 3 hr |
| Jun 27, 6:39 PM CDT | Flash Flood Warning | MOB | Wilcox | 6 hr |
Nearby
Flash Flood Warnings in Alabama, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.